MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56551
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, prior to use for an unknown procedure, the tip of a cxi support catheter separated.As the nurse loaded the catheter onto another manufacturer¿s wire guide on the sterile table, the nurse and interventional radiologist noted that the tip of the catheter had separated on the wire.The catheter did not make patient contact.A new catheter was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5.H3: the device has been returned, and preliminary evaluation has been performed; however, our investigation is ongoing, and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 05jun2025.The event occurred prior to a procedure involving femoral artery access, specifically during the recanalization of the superficial femoral artery (sfa).The catheter was not advanced through a sheath.No resistance was encountered during advancement of the catheter over the wire.Upon preliminary inspection of the returned device, the tip of the catheter was found to be separated.
 
Additional Manufacturer Narrative
Summary of event: as reported, prior to use for an unknown procedure, the tip of a cxi support catheter separated.As the nurse loaded the catheter onto another manufacturer¿s wire guide on the sterile table, the nurse and interventional radiologist noted that the tip of the catheter had separated on the wire.The catheter did not make patient contact.A new catheter was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received 05jun2025.The event occurred prior to a procedure involving femoral artery access, specifically during the recanalization of the superficial femoral artery (sfa).The catheter was not advanced through a sheath.No resistance was encountered during advancement of the catheter over the wire.Upon preliminary inspection of the returned device, the tip of the catheter was found to be separated.Investigation evaluation: reviews of the complaint history, device history record (dhr), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter tip was separated.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on three devices from the final lot and one relevant non-conformance on four devices from a sub-assembly lot; however, all affected product was scrapped prior to release from cook.A review of complaint history found no additional complaints for the final or sub-assembly lots.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on the final lot and one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped prior to release from cook, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22105924
Report Number1820334-2025-00613
Device Sequence Number8149802
Product Code KRA
UDI-Device Identifier00827002565517
UDI-Public(01)00827002565517(17)271218(10)16387959
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56551
Device Catalogue NumberCXI-2.6-18-90-ANG
Device Lot Number16387959
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/05/2025
09/05/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/01/2025
09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC V18 WIRE
Patient SexUnknown